Jump to content

Recommended Posts

Hello,

I've been reading some of the older posts here about people's experience on Lamictal. I was just put on this drug last week (starting week two of 25mg and will increase to 50mg next week). I have always been terrible about going to the doctor, but finally had enough of the panic and anxiety and luckily found an NP I really like and get on well with (of course it's just been one visit). 

She diagnosed me as bipolar II, which is a new diagnosis for me (though makes perfect sense). The first couple of days taking the lamictal was good, but I think it was the 'yay, I sought help' euphoria. Now I'm having a really hard time doing anything. Part of why I made the appointment in the first place was my not wanting to leave my house, feeling like I can't or shouldn't, and now that feeling is worse. I also take prozac 20mg daily. I feel like I'm in a fog, or looking at the world from the outside. Is this at all normal? I surely know these things take time, but I'm minimally functioning and it's maddening. 

Thanks for any feedback. 

Link to comment
Share on other sites

Yes I agree. Don't give up hope. Lamictal has to be titrated slowly due to risk of a bad rash. I take 300 mg currently and have for probably at least 11 years if not more. It takes a while but in my experience it was worth it.

It's the only mood stabilizer that has worked out the best with no or little side effects. I don't notice any side effects. The titration can be a rough ride for some. But it was still worth it for me. I tried lithium and depakote which had too many side effects for me and I almost died from taking a huge lithium OD so Dr's are hesitant to put me on lithium again anyway. But that's my fault and not lithium's I do admit.

Plus Lamictal is generic now too. When I first started it it was not. 

Good luck with it and I hope it helps you like it has helped me. I have read around here and elsewhere that it is supposed to be really good for BP 2 folks because it helps with depressive episodes more. I don't have an studies to cite just general reading from around CB. So take what you will from that. 

And welcome btw.

Link to comment
Share on other sites

  • 3 weeks later...

Sorry, I guess I'm late to the party. But I wanted to let you know that it should get better, if it hasn't already. I used to get like that, where it felt like I was kind of watching myself go through life, but I wasn't really there. You might need your prozac adjusted or it could be the lamictal and you'll feel better after you work up to a therapeutic dose. I'm on 400 mg but had to work up slowly because of the fact you can get the bad stephen johnson syndrome rash if you move up to quickly. I hope it's working out for you, though. Lamictal has been a wonderful drug for me and I hope it works for you as well.

Link to comment
Share on other sites

 Share

×
×
  • Create New...